Selected Nephrotoxic Agents/Bacitracin Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Very Serious. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Bacitracin and your other medicine can both cause kidney damage.
What might happen:
Taking these medicines together may increase the risk of damage to your kidneys.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to check how your kidneys are working or change your medicines.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Health Canada. Health Canada MedEffect e-Notice: Bacitracin for Injection (50,000 IU per vial) Risk of Nephrotoxicity and Anaphylactic Reactions. available at: https://healthycanadians.gc.ca/recall-alert-rappel-avis/hc-sc/2020/74605a- eng.php#issue-problem December 21, 2020.
- 2.Bacitracin for Injection Canadian prescribing information. Auro Pharma Inc July 29, 2019.
- 3.Bacitracin Injection US prescribing information. Pharmacia and Upjohn Company December, 2020.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.